Re: Important news about ephedrine!!
Re: Important news about ephedrine!!
[ Back to Messages
Posted by sara
on November 18, 2000 at 10:52:37:
In Reply to: Re: Important news about ephedrine!! posted by The Source !!! on November 06, 2000 at 13:46:54:
: : Yes, it is trued that epehdra can have negative side effects on a small percentage of people. If you have had previous problems with your kidneys, heart or migraines, it is definately not for you. If you want to combine a thermogenic in your diet, you should go see your doctor first to make sure it is safe for you to take. It isn't for everyone and this is partially why the FDA wants to get some sort of control over it. Much of what you see in the media is alarmist b.s. on a slow news day. So, just be responsible, and safe. PS many people use a higher dosage than what is recommended, and some of the problems have stemmed from that. Doubling the dosage does not make you lose any faster, and like anything else, a healthy diet and excercise must go with the program. Sorry, don't mean to preach.
Listen up, folks.....I recently read an article in the October edition of Reader's Digest that strongly suggests that the use of ephedrine, or Ma-Huang-a common product found in many thermogenic formulas-may lead to a state of psychosis and possible death. The article featured one woman who took the drug for a week BELOW the standard dosage came to believe that her neighbor was trying to kidnap her kids. She later phoned her priest at four in the morning and told him that she had to save the world from the influence of the devil. The drug affected her brain chemistry so drastically that she has been manic-depressive ever since. Another woman believed that she heard the voice of a Dallas Stars hockey player calling her to Canada so that they could marry and have children. Believing her car was an airplane, she crashed at 100 m.p.h. into another vehicle, killing two teenage girls. Common early symptoms include loss of sleep, tightnes in the chest, shortness of breath,etc. Judging from some of the articles you folks have posted, it seems as if many of you have experienced these side-effects first-hand. Many health-food stores such as VitaminWorld are refusing to sell epehedrine-based products to minors, and I applaud their decision. I'm writing this out of concern for fellow body-builders who may go to desperate lengths to achieve their goals, and I'm angry that these drugs are still marketed despite these cases. According to the article , the DSHEA ,a legislation article passed in 1994, claims that all dietary supplements are to be considered safe until proven otherwise, making it perfectly legal for supplement companies to market their products with little or no clinical trials. I shudder to think how many people will continue to lose their lives or mentality because of these drugs.
: : If you are experiencing or have experienced any adverse health effects through ephedrine use, you and your health care provider can report it to the FDA by calling 1-800-FDA-1088. In the meanwhile, if you are trying to shed pounds, try meal replacement instead of thermogenics. It may mean your life.
: While I applaud your efforts... the use of Ma-Huang has been use the centuries in tea.There are no know side effects from the use of Ma-Huang IF USED RESPONSIBLY.... and not over used or used in high dosages. The use of MH must be gradual giving the body ample time to get accustomed to its effects.
: On the other hand, if you are an indivdual predisposed to mental impairments than this "DRUG"id not for you. To simply ban its use because a small percentage of the people are having negative side effects is ridiculious. When administered properly this drug can do wonders.
: FOR THOSE OF YOU WHO WOULD LIKE TO USE A THERMOGENIC PRODUCT ...PLEASE READ THE DIRECTIONS. BE PATIENT WITH THE PRODUCT AND INCREASE YOUR DOSEAGES IN SMALL INCREMENTS. YOU WILL LIKE THE EFFECTS AND THE END RESULT. MUCH BETTER THAN PLASTIC SURGERY.
: THE SOURCE